Pennsylvania, 2014

Damaging Wind in Pennsylvania, May 16, 2014

May 16, 2014 · NWS BGM · 1 event in 1 county or zone

A slow moving cold front coupled with a strong low level jet brought severe winds to northeast Pennsylvania.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A slow moving cold front coupled with a strong low level jet brought severe winds to northeast Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 16, 9:12 AM EST, 8 minutes earlier.

Area forecast discussion, May 16, 9:12 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1012 AM EDT FRI MAY 16 2014

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO SLOWLY MARCH EAST ACROSS THE AREA
TODAY. THIS FEATURE WILL BE ACCOMPANIED BY A WIDESPREAD SOAKING
RAIN FOR MOST OF CENTRAL NEW YORK AND NORTHEASTERN PENNSYLVANIA
THROUGH THE AFTERNOON. THE RAIN COULD BE HEAVY AT TIMES TODAY AS DEEP
TROPICAL MOISTURE INTERACTS WITH THE MAIN FRONTAL BOUNDARY. BEHIND
THE FRONT...COOLER AND DRIER WEATHER IS IN STORE FOR THE UPCOMING
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
10 AM UPDATE...
SCANNERS CONTINUE TO TELL THE FULL STORY OF WATER PROBLEMS IN THE
FINGER LKS AREA, ESPECIALLY STEUBEN AND YATES. MODERATE TO HVY
RAIN PRODUCED AMOUNTS OF 2-3 INCHES IN THESE AREAS LAST NIGHT WITH
AROUND 1 INCH SO FAR FURTHER TO THE EAST. BACK EDGE OF PCPN HAS
NOW CLRD THESE CNTYS WITH ANOTHER WV COMING UP FM NEPA AND
POTENTIALLY RIDING ALONG THE I-81 CORRIDOR THRU THE MORNING HRS.
HV UPDATED POPS TO GO JUST SLGT CHC/CHC SHOWERS FOR WRN ZONES FOR
RMNDR OF THE DAY BUT KEEP A VRY TIGHT GRADIENT BTWN CHC POPS AND
CATEGORICAL THRU 16Z TDA.

TEMPS ARE FALLING AND/OR NEARLY STEADY BHND CDFNT WHICH IS LOCATED
BTWN BINGHAMTON AND NORWICH AS OF 14Z. UPDATED GRIDS ARE OUT AND
WL RE-ISSUE FFA FOR ENTIRE CWA AS LINGERING WATER PROBLEMS ARE
OCCURRING IN AREAS WHERE RAIN HAS STOPPED. AS THIS NEXT SURGE OF
MOISTURE COMES NORTH INTO CNTRL NY, THIS MAY PRODUCE MINOR
FLOODING ISSUES AND WL CERTAINLY NOT CANCEL AT THIS TIME.

PREV DISCUSSIONS BLO...

630 AM UPDATE...
SCANNER REPORTS INDICATE NUMEROUS WATER RELATED ISSUES ACROSS
STEUBEN AND YATES COUNTIES THIS MORNING...AS MODERATE TO HEAVY
RAIN CONTINUES. FLASH FLOOD WARNING AND FLOOD ADVISORY REMAIN IN
PLACE...HOWEVER MAY HAVE TO EXTEND THESE DOWNSTREAM AS PRECIP
CONTINUES TO OVERSPREAD THE FINGER LAKES AND TWIN TIERS REGION
THIS MORNING. SO FAR RAINFALL TOTALS PER THE BUFFALO RADAR AND
SEVERAL OBSERVATION POINTS INDICATING ANYWHERE BETWEEN 1-1.5
INCHES....WITH LOCALIZED AMOUNTS APPROACHING 2 INCHES ACROSS
PORTIONS OF STEUBEN COUNTY. WITH TIME...AXIS OF HEAVY RAIN WILL
QUICKLY SHIFT EAST AS UPSTREAM WAVE TAKES ON A NEGATIVE TILT WELL
WEST OF OUR AREA. HIGHEST TOTALS /2-3 INCHES/ EXPECTED WHERE RAIN
IS FALLING CURRENTLY WITH LOWER AMOUNTS /1-2 INCHES/ LIKELY FROM
THE 81 CORRIDOR EAST. MINOR UPDATES TO ACCOUNT FOR LATEST TRENDS
BUT OVERALL FCST THOUGHTS REMAIN UNCHANGED.

PREVIOUS NEAR TERM DISCUSSION...
FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE FORECAST AREA
TODAY AS SUBTROPICAL MOISTURE CONTINUES TO ADVANCE NORTH IN STRONG
SOUTHERLY FLOW ALOFT. BLENDED TPW SATELLITE DATA SHOWING PWAT
VALUES IN EXCESS OF 1.5" ACROSS MUCH OF THE AREA WHICH IS ROUGHLY
200% OF NORMAL FOR THIS TIME OF YEAR. MAIN COLD FRONT SLOWLY
ADVANCING EAST THIS HR WITH LATEST OBS SUGGESTING FEATURE NOW
RESIDES ACROSS THE CENTRAL FINGER LAKES.

AS ALLUDED TO IN THE EARLIER UPDATE...00Z MODEL GUIDANCE IS
SIGNIFICANTLY DIFFERENT THAN PREVIOUS RUNS AS THE LATEST SUITE
INDICATES TODAY/S RAINFALL EVENT WILL BE MORE PROGRESSIVE THAN
PREVIOUSLY THOUGHT. THE MAIN REASONING BEHIND THIS APPEARS TO BE
WELL UPSTREAM ACROSS THE WESTERN GREAT LAKES/LWR OHIO VLY WHERE
MAIN UPPER LOW CONTINUES TO SPIN THIS MORNING. WITH TODAY/S
SUITE...MODELS ARE INSISTENT THAT TWO SEPARATE UPPER LOWS WILL
FAIL TO CONSOLIDATE...RESULTING IN A GRADUAL NEGATIVE TILT
ORIENTATION OF THE DEEP UPPER WAVE AS THE DAY PROGRESSES. AS
FEATURE GOES NEGATIVE...EASTWARD PROGRESSION OF DOWNSTREAM COLD
FRONT IS EXPECTED AS MAIN SFC LOW LIFTS NORTH INTO QUEBEC AS A
SECONDARY LOW RIDING UP THE FRONT MOVES NORTH INTO THE LOWER MID-
ATLANTIC REGION. LATEST REGIONAL RADAR TRENDS ALREADY SHOWING
STEADY EASTWARD PROGRESSION THIS MORNING WHICH WILL HOPEFULLY
LIMIT THE DURATION OF HEAVY RAINS OVER A PARTICULAR AREA.

WITH THE ABOVE SAID...WIDESPREAD CONCERNS FOR SIGNIFICANT HYDRO
RELATED PROBLEMS APPEARS TO BE LOWER THIS MORNING BASED PURELY ON
THE FASTER PROGRESSION OF THE MAIN FRONT. THAT'S NOT TO SAY WE
STILL WON/T HAVE SOME PROBLEMS AS A GENERAL 1-2" OF RAIN STILL
APPEARS POSSIBLE BEFORE RAIN COMES TO AN END FROM WEST TO EAST BY
MID/LATE AFTERNOON FOR AREAS WEST OF I-81...AND BY EARLY EVENING
FOR AREAS EAST. FOR NOW HOWEVER...MAIN AREA OF CONCERN REMAINS THE
CENTRAL FINGER LAKES REGION WHERE SOILS REMAIN SATURATED FROM
HEAVY RAINS/FLOODING FROM TUESDAY NIGHT. ON-LINE SCANNER REPORTS
ALREADY INDICATING FLOODING IN YATES COUNTY AND A FLASH FLOOD
WARNING HAS BEEN ISSUED DUE TO QUICK RESPONDING ANTECEDENT SOIL
CONDITIONS.

VERY TOUGH CALL WITH RESPECT TO QPF FCST AS FASTER PROGRESSION OF
MAIN FRONTAL BAND WILL LIMIT RAINFALL DURATION. THAT SAID...WELL-
ESTABLISHED TROPICAL MOISTURE CONNECTION DEFIANTLY IN PLACE WITH
EXCELLENT UPPER JET DYNAMICS DIRECTLY OVERHEAD. THIS COMBINED WITH
GOOD LOW-LEVEL MOISTURE CONVERGENCE WILL ALLOW AMPLE LIFT FOR
ONGOING SHWR ACTIVITY. AS A RESULT...NO CHANGES PLANNED FOR
CURRENT FLASH FLOOD WATCH HEADLINE.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
245 AM UPDATE...
PERIOD OF BELOW CLIMATOLOGY TEMPERATURES THIS WEEKEND...AS OUR
WEATHER IS DOMINATED BY A COOL UPPER LEVEL TROUGH THAT SLOWLY
SHIFTS THROUGH THE REGION.

AFTER THE CONTINUED STRONG COLD AIR ADVECTION OF FRIDAY
NIGHT...850MB TEMPERATURES THROUGH THE WEEKEND WILL BE BETWEEN
ZERO AND 5 DEGREES ABOVE ZERO CELSIUS. THE 540 DECAMETER THICKNESS
LINE WILL ALSO BE STRADDLED OVER THE AREA. UPPER TROUGH AXIS WILL
GRADUALLY SHIFT FROM THE WESTERN GREAT LAKES TO THE EASTERN GREAT
LAKES OVER THE COURSE OF THE WEEKEND. THAT COLD AIR
ALOFT...COMBINED WITH DAYTIME HEATING VIA THE HIGH MID MAY SUN
ANGLE...WILL YIELD STEEP LAPSE RATES AND ISOLATED TO SCATTERED
DIURNALLY DRIVEN SHOWERS. BEST CHANCE FOR THESE BOTH AFTERNOONS
WILL BE IN THE CENTRAL TWIN TIERS TO FINGER LAKES REGION...BUT
EVEN IN THESE LOCATIONS THE VAST MAJORITY OF THE TIME WILL BE
DRY...AND RAIN AMOUNTS WILL BE ON THE ORDER OF A FEW HUNDREDTHS OF
AN INCH. EVEN WHERE RAIN DOES NOT OCCUR...WE SHOULD SEE CONVECTIVE
LOOKING CLOUDS DEVELOP BOTH DAYS.

HIGHS SATURDAY AND SUNDAY WILL BE MAINLY UPPER 50S TO MID
60S. SATURDAY NIGHT AND SUNDAY NIGHT...ANTICIPATING LOWS IN THE
MID 30S TO LOW 40S. WE MAY NEED TO HOIST FROST ADVISORIES FOR
PORTIONS OF THE AREA EACH NIGHT. SATURDAY NIGHT THERE WILL STILL
BE SOME GRADIENT WIND...SUNDAY NIGHT LESS WIND YET ALSO SOME
CLOUDS ATTEMPTING TO MOVE IN FROM THE WEST TOWARDS DAWN. WHILE
FROST POTENTIAL WILL EXIST BOTH NIGHTS...ESPECIALLY TWIN TIERS
NORTHWARD...THE BEST CHANCE FOR IT APPEARS TO BE SUNDAY NIGHT
BECAUSE OF EXPECTED DURATION OF RADIATIONAL COOLING.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
200 PM UPDATE...UPPER LEVEL TROF AXIS WILL BE IN THE PROCESS OF
MOVING EAST AND CUTTING OFF OVER THE ATLANTIC OCEAN SUNDAY NIGHT.
WHILE THE BEST SHOT FOR SHOWERS WILL BE EAST OF THE FORECAST AREA,
WE WILL BE CLOSE ENOUGH TO WARRANT A LOW CHANCE FOR SHOWERS
THROUGH MONDAY NIGHT ESPECIALLY EAST OF I-81. OUR AREA WILL BE IN
A RIDGE OF HIGH PRESSURE WILL NICE WEATHER TUESDAY AND WEDNESDAY
BEFORE THE DEVELOPING NORTHWEST FLOW SENDS ANOTHER UPPER LEVEL LOW
OUR WAY. TEMPS WILL BE NEAR NORMAL, OR UPPER 60S TO NEAR 70 DURING
THE PERIOD.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
12Z UPDATE...
CONDITIONS CONTINUE TO DETERIORATE THIS MORNING AS MOIST RAINY
FRONT SLOWLY TRUDGES ACROSS THE TERMINALS. MODERATE TO
OCCASIONALLY HEAVY RAIN ALONG FRONT WILL PRODUCE IFR VIS AND/OR
CIG...WITH IFR CIG THEN LINGERING FOR A TIME BEHIND THE FRONT. CIG
MAY LIFT TO FUEL ALT MVFR LATE TODAY BEFORE SCATTERING OUT...BUT
LINGERING LOW LEVEL MOISTURE IN WAKE OF SIGNIFICANT RAINFALL MAY
LEAD TO IFR OR WORSE FOG FOR SEVERAL TERMINALS DURING PREDAWN
HOURS SATURDAY. SE WINDS AHEAD OF FRONT ARE SWITCHING W OR NW AS
FRONT PASSES THROUGH /ALREADY HAS FOR KITH-KELM-KSYR/...SEE TAFS
FOR SPECIFIC TIMING.

OUTLOOK...

SAT/SAT NGT...MAINLY VFR...THOUGH LINGERING RESTRICTIONS FROM FOG
POSSIBLE EARLY SAT MORNING.

SUN/MON...MAINLY VFR...BUT BRIEF RESTRICTIONS POSSIBLE IN ISO -SHRA.

TUE...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ039-040-043-044-
     047-048-072.
     FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR PAZ038.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ009-018-036-037-
     044>046-056-057-062.
     FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR NYZ015>017-
     022>025-055.

&&

SYNOPSIS...CMG/MDP
NEAR TERM...CMG/PVN
SHORT TERM...MDP
LONG TERM...HEDEN
AVIATION...MDP
Hazardous weather outlook, May 16, 2:54 AM EST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
354 AM EDT FRI MAY 16 2014

NYZ009-018-036-037-044>046-056-057-062-PAZ039-040-043-044-047-048-
072-170800-
NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-
LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
354 AM EDT FRI MAY 16 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ015>017-022>025-055-PAZ038-170800-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-TIOGA-
BRADFORD-
354 AM EDT FRI MAY 16 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 16, 7:35 AM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
835 AM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     FLASH FLOOD      1 N BATH                42.35N  77.32W
05/16/2014                   STEUBEN            NY   PUBLIC

            RT14 NORTH OF BATH HAS AREA WITH WATER OVER IT.
            FLOODING AROUND HOUSES.

&&

EMG
Local storm report, May 16, 7:42 AM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
842 AM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 AM     FLASH FLOOD      2 NW BATH               42.36N  77.35W
05/16/2014                   STEUBEN            NY   PUBLIC

            FLOODING ACROSS ROBBINS RD.

&&

EMG
Local storm report, May 16, 8:43 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
943 AM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     FLOOD            ITHACA                  42.44N  76.50W
05/16/2014                   TOMPKINS           NY   TWITTER

            WATER ON ROUTE 13 SOUTH SIDE OF CITY

&&

HEDEN
Local storm report, May 16, 8:45 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
945 AM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     FLASH FLOOD      WAYNE                   42.47N  77.10W
05/16/2014                   STEUBEN            NY   FIRE DEPT/RESCUE

            COUNTY ROUTE 87 WASHED OUT BETWEEN ROSE ROAD AND GROVE
            SRING RD

&&

PN
Local storm report, May 16, 8:46 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
946 AM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     FLOOD            VESTAL                  42.08N  76.05W
05/16/2014                   BROOME             NY   FIRE DEPT/RESCUE

            OLD VESTAL RD PONDING OF WATER UNDER OLD RAILROAD
            OVERPASS. NEAR SHIPPERS RD.

&&

EMG
Special weather statement, May 16, 9:16 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1016 AM EDT FRI MAY 16 2014

NYZ045-046-056-057-161500-
BROOME NY-CHENANGO NY-DELAWARE NY-OTSEGO NY-
1016 AM EDT FRI MAY 16 2014

...LINE OF SHOWERS WITH STRONG WINDS WILL AFFECT CHENANGO...EAST
CENTRAL BROOME...WEST CENTRAL DELAWARE AND WESTERN OTSEGO COUNTIES...

* AT 1012 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SHOWERS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS.  THESE SHOWERS WERE LOCATED ALONG A LINE EXTENDING FROM
  OXFORD TO BAINBRIDGE TO AFTON...AND MOVING NORTHEAST AT 45 MPH.

* GUSTY WINDS WILL BE NEAR...
  PRESTON AND MASONVILLE AT 1020 AM EDT...
  SOUTH PLYMOUTH AND PLYMOUTH AT 1025 AM EDT...
  NORTH NORWICH AND UNADILLA AT 1030 AM EDT...
  SHERBURNE AND WELLS BRIDGE AT 1035 AM EDT...
  OTEGO AND MORRIS AT 1040 AM EDT...
  SOUTH EDMESTON AND PITTSFIELD AT 1045 AM EDT...
  WEST END AND ONEONTA AT 1050 AM EDT...
  GILBERT LAKE STATE PARK AND LEONARDSVILLE AT 1055 AM EDT...

LAT...LON 4205 7552 4229 7558 4248 7578 4274 7549
      4274 7532 4275 7529 4279 7525 4287 7525
      4288 7522 4286 7521 4287 7515 4291 7509
      4282 7499 4258 7493

/DJP

The radar

The Binghamton radar (KBGM), 42 km away, was scanning. The volume nearest the first event began at 14:20 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Susquehanna

When
May 16, 9:20 AM EST
Where
Susquehanna County, Montrose
Measured
70 kt (81 mph) estimated gust
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
41.830, -75.880

A microburst brought peak winds between 70 and 90 MPH to Montrose during the morning hours. The storm peeled a roof off of a barn, tore flashing off of a house and resulted in large tree branch damage throughout the city. The width of damage was estimated to be one-half mile with the worst damage on the southeast side of Lake Montrose along Lake Shore Drive.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 508942.